Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 15, 2015, 3:15 PM CST for Portage County, Wisconsin. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2015, 3:15 PM CST (21:15 UTC)
- Expired
- Dec 16, 2015, 10:45 PM CST
- In force
- 32 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Portage County, WI
The radar
The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Stevens Point Dam (STPW3).
- Action stage
- 1074 ft
- Minor stage
- 1076 ft
- Moderate stage
- 1079 ft
- Major stage
- 1081 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
604 WGUS43 KGRB 152115 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CST TUE DEC 15 2015 ...The National Weather Service in Green Bay has issued a flood warning for the following rivers in Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC097-161215- /O.NEW.KGRB.FL.W.0014.151215T2115Z-000000T0000Z/ /STPW3.1.ER.151215T1633Z.151215T2110Z.000000T0000Z.UU/ 315 PM CST TUE DEC 15 2015 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Stevens Point. * at 3:10 PM Tuesday the stage was 1077 feet. * Flood stage is 1076 feet. * At 1079 feet...There is widespread flooding of wooded lowland. Water aproaches portions of West River Drive. The County Road HH bridge may be closed. * At 1076 feet...There is widespread flooding of wooded lowland. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$
5 follow-up statements
975 WGUS83 KGRB 160152 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 752 PM CST TUE DEC 15 2015 ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-161652- /O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/ /STPW3.1.ER.151215T1633Z.151215T2110Z.000000T0000Z.UU/ 752 PM CST TUE DEC 15 2015 The Flood Warning continues for The Wisconsin River below Stevens Point. * until further notice...Or until the warning is cancelled. * At 6:10 PM Tuesday the stage was 1077 feet. * Flood stage is 1076 feet. * At 1076 feet...There is widespread flooding of wooded lowland. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$
588 WGUS83 KGRB 160441 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1041 PM CST TUE DEC 15 2015 ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-161941- /O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/ /STPW3.1.ER.151215T1633Z.151216T0310Z.000000T0000Z.UU/ 1041 PM CST TUE DEC 15 2015 The Flood Warning continues for The Wisconsin River below Stevens Point. * until further notice...Or until the warning is cancelled. * At 9:10 PM Tuesday the stage was 1077 feet. * Flood stage is 1076 feet. * At 1076 feet...There is widespread flooding of wooded lowland. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$
912 WGUS83 KGRB 161445 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 845 AM CST WED DEC 16 2015 ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Stevens Point affecting Portage County ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-170545- /O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/ /STPW3.1.ER.151215T1633Z.151216T0910Z.000000T0000Z.UU/ 845 AM CST WED DEC 16 2015 The Flood Warning continues for The Wisconsin River below Stevens Point. * until further notice...Or until the warning is cancelled. * At 6:10 AM Wednesday the stage was 1077 feet. * Flood stage is 1076 feet. * At 1076 feet...There is widespread flooding of wooded lowland. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$
153 WGUS83 KGRB 170144 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 744 PM CST WED DEC 16 2015 ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-171644- /O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/ /STPW3.1.ER.151215T1633Z.151216T0910Z.000000T0000Z.UU/ 744 PM CST WED DEC 16 2015 The Flood Warning continues for The Wisconsin River below Stevens Point. * Until further notice...Or until the warning is cancelled. * At 6:10 PM Wednesday the stage was 1076 feet. * Flood stage is 1076 feet. * At 1076 feet...There is widespread flooding of wooded lowland. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$
679 WGUS83 KGRB 170445 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CST WED DEC 16 2015 ...The flood warning is cancelled for the following rivers in upper Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-170515- /O.CAN.KGRB.FL.W.0014.000000T0000Z-151217T0445Z/ /STPW3.1.ER.151215T1633Z.151216T0910Z.151217T0358Z.UU/ 1045 PM CST WED DEC 16 2015 The Flood Warning is cancelled for The Wisconsin River below Stevens Point. * At 10:10 PM Wednesday the stage was 1076 feet and slowly falling. * Flood stage is 1076 feet. * At 1076 feet...There is widespread flooding of wooded lowland. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:09 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 15, 3:09 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CST TUE DEC 15 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 309 PM CST TUE DEC 15 2015 PRECIPITATION TYPE IN NORTH CENTRAL WISCONSIN...ASSOCIATED WITH A SYSTEM APPROACHING FROM THE PLAINS...IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. A HIGH PRESSURE SYSTEM WAS CENTERED OVER WISCONSIN THIS AFTERNOON BUT THERE WAS STILL QUITE A BIT OF CLOUD COVER ACROSS THE FORECAST AREA AT 20Z. THIS APPEARS TO BE DUE TO THE STRONG INVERSION BASED JUST BELOW 850MB THAT COULD BE SEEN ON THE 12Z GRB SOUNDING. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A LOW OVER THE CENTRAL PLAINS MAKES ITS WAY TO WESTERN LAKE SUPERIOR BY 00Z THURSDAY. THE TIGHTER GRADIENT SHOULD KEEP WINDS FROM DYING OFF TONIGHT AND...COMBINED WITH THE CLOUDS...SHOULD KEEP TEMPERATURES FROM FALLING MUCH DURING THE EVENING. SOUTHERLY FLOW AHEAD OF THE APPROACHING SYSTEM WILL BRING MORE MOISTURE INTO THE AREA OVERNIGHT. IT IS ALSO EXPECTED TO RESULT IN STEADY AND THEN SLOWLY RISING TEMPERATURES DURING THE NIGHT. AS WITH THE PREVIOUS SYSTEM THE 12Z NAM WAS COLDER THAN THE 12Z GFS. THE NAM DID BETTER WITH THAT SYSTEM SO WILL STICK WITH IT FOR NOW. RHINELANDER TIME/HEIGHT PLOT ON BUFKIT FROM THE 12Z NAM SHOWED SHALLOW MOISTURE WITH SUBFREEZING SURFACE TEMPERATURES. THIS RESULTED IN A TOTAL OF 0.01 INCH OF FREEZING PRECIPITATION THERE BETWEEN ABOUT 06Z AND 10Z...THOUGH SOME TRACE AMOUNTS ARE POSSIBLE AS EARLY AS 01Z. THINK MUCH OF NORTH CENTRAL WISCONSIN WILL BE IN THE SAME BOAT AND WPC COLLABORATION HAD AN AREA OF 0.01 FREEZING PRECIPITATION IN NORTHERN WISCONSIN. AS WARMER AIR AND DEEPER MOISTURE ADVECT INTO NORTHERN WISCONSIN ANY FREEZING PRECIPITATION SHOULD CHANGE TO RAIN...POSSIBLY BRIEFLY MIXED WITH SNOW AT FIRST. PROBABLY NO MORE THAN A DUSTING OF NEW SNOW IN PARTS OF NORTHERN WISCONSIN LATE TONIGHT INTO WEDNESDAY MORNING. RAINFALL ON WEDNESDAY SHOULD NOT AMOUNT TO ANYTHING CLOSE TO THE TOTALS EXPERIENCED WITH THE SYSTEM THAT JUST EXITED. SHOULD BE LESS THAN A HALF INCH OF PRECIPITATION...WITH THE HIGHEST TOTALS LIKELY TO BE ACROSS THE NORTH...WHERE LESS RAIN FELL DURING THE PAST FEW DAYS. LIKELY SOME HIGHER FLOWS ON RIVERS WITH THE ADDITIONAL RAIN. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 309 PM CST TUE DEC 15 2015 SURFACE/UPPER LOWS WILL BE TRACKING NW OF THE FORECAST AREA WEDNESDAY NIGHT...AND WILL PRODUCE SOME LIGHT PCPN OVER MAINLY NC WI. PCPN TYPE MAY BE A MIX OF RAIN AND SNOW EARLY...BUT SHOULD CHANGE TO SNOW AS THE EVG PROGRESSES. NOT EXPECTING MUCH ACCUMULATION WITH THIS SYSTEM. A SERIES OF S/W TROFS WILL SKIM ACROSS NORTHERN WI ON THU/FRI...BRING SCT SNOW SHOWERS OR FLURRIES TO MAINLY NC WI DURING THE PERIOD. THE MAIN MESSAGE WILL BE A RETURN TO WINTERLIKE TEMPERATURES...WITH HIGHS ONLY IN THE UPPER TEENS AND 20S BY FRIDAY. ZONAL FLOW WILL RETURN FOR THE WEEKEND...WITH A MODERATION IN TEMPS BACK INTO THE 30S ANTICIPATED BY SUNDAY. A RIDGE OF HIGH PRESSURE WILL BRING DRY WEATHER ON SATURDAY...AND MOST PCPN SHOULD REMAIN TO OUR NORTH AND WEST INTO SUNDAY AS WELL. LOW PRESSURE IS EXPECTED TO TRACK THROUGH SE WI SUNDAY NIGHT INTO EARLY MONDAY...AND BRING A CHANCE OF RAIN OR SNOW TO THE REGION. INCREASED POPS A LITTLE FOR THESE PERIODS...BUT MORE CHANGES WILL NEED TO BE MADE WITH SUBSEQUENT FCSTS. COULD SEE A NARROW STRIPE OF SNOW WITH THIS SYSTEM NORTH AND WEST OF THE FOX RIVER VALLEY...BUT OVERALL CONFIDENCE IS LOW THIS FAR OUT. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1159 AM CST TUE DEC 15 2015 MVFR CIGS PREVAILED ACROSS THE AREA LATE THIS MORNING. SURFACE LOW PRESSURE MOVING INTO THE PLAINS WILL CONTINUE INTO THE GREAT LAKES REGION THROUGH THE TAF VALID PERIOD...KEEPING THE CLOUDS IN PLACE. EXPECT PRECIPITATION TO MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN TONIGHT...SPREADING ACROSS THE REST OF THE AREA OVERNIGHT. TEMPERATURES AHEAD OF THE SYSTEM WILL BE WARM ENOUGH FOR RAIN AT MOST LOCATIONS...BUT SOME FREEZING RAIN OR A WINTRY MIX COULD FALL IN NORTH CENTRAL WISCONSIN WHERE LOWER LEVELS OF THE ATMOSPHERE COULD BE COLDER THAN 0C. CIGS ARE EXPECTED TO FALL INTO THE IFR CATEGORY TONIGHT OR EARLY WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KIECKBUSCH AVIATION.......MG
Hazardous weather outlook, Dec 15, 3:15 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CST TUE DEC 15 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 315 PM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT RUNOFF FROM RECENT HEAVY RAIN WILL CONTINUE TO CAUSE HIGH FLOW RATES ON AREA RIVERS AND STREAMS. BE SURE TO MONITOR THE LATEST FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE IF YOU LIVE IN A FLOOD PRONE AREA. LIGHT FREEZING RAIN IS EXPECTED OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATER THIS EVENING AND OVERNIGHT. A GLAZE OF ICE MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON ANY UNTREATED ROADS ACROSS THE NORTHWOODS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SLIPPERY ROADS MAY CONTINUE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY WEDNESDAY MORNING. MINOR FLOODING MAY CONTINUE ON SOME RIVERS DURING THE MID TO LATE PART OF THE WORK WEEK. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD LISTEN FOR LATER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. PLEASE RELAY REPORTS OF FLOODING OR FREEZING PRECIPITATION TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-162115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 315 PM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:31 PM CST | River Flood Warning | GRB | Kewaunee | 24 hr |
| Dec 14, 10:25 PM CST | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 47 hr |
| Dec 15, 4:31 AM CST | River Flood Warning | GRB | Marathon | 24 hr |
| Dec 15, 9:52 AM CST | River Flood Warning | GRB | Shawano, Waupaca | 33 hr |
| Dec 15, 10:48 AM CST | River Flood Warning | GRB | Marathon | 36 hr |
| Dec 15, 3:20 PM CST | River Flood Warning | GRB | Portage | 31 hr |
| Dec 15, 3:51 PM CST | Small Craft Advisory | GRB | 4 days |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.